Arkansas, 2021

Flash Flooding and Flooding in Arkansas, April 28 to 30, 2021

April 28 to 30, 2021 · NWS TSA · 24 events in 6 counties and zones

Strong to severe thunderstorms moved into northwestern Arkansas during the morning of the 28th. These storms produced widespread heavy rainfall that resulted in flash flooding, as well as damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms moved into northwestern Arkansas during the morning of the 28th. These storms produced widespread heavy rainfall that resulted in flash flooding, as well as damaging wind gusts. Another round of thunderstorms developed across northwestern Arkansas during the evening of the 28th, as a cold front moved into the area. The strongest storms produced large hail up to golf ball size and damaging wind.

Widespread heavy rainfall of four to six inches, with isolated amounts to eight inches, resulted in significant rises on rivers in northwestern Arkansas. Major flooding occurred along the Arkansas River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 5:40 AM CST, 20 minutes earlier.

Area forecast discussion, Apr 28, 5:40 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Wed Apr 28 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs in place at TAF initiation will lower to MVFR categories
through the morning, along with periods of rain and thunder.
MVFR/IFR cigs and vsbys will prevail through the period in
RA/+RA and thunder. RA/TSRA is expected to end from west to east
after beginning 04-05z and will be accompanied with a windshift the
west northwest as a cold front moves through those sites.
Behind the front, IFR cigs will prevail for the remainder
of the period

&&

.PREV DISCUSSION... /Issued 430 AM CDT Wed Apr 28 2021/

DISCUSSION...
Several rounds of showers and thunderstorms will continue through
tonight, before ending from northwest to southeast late tonight
and Thursday as a cold front pushes through the area. An almost
tropical like airmass is in place over the area with deep
moisture, low LCL's, and moderate to strong low level shear. This
has resulted in rather innocuous looking storms showing low level
rotation overnight. The main severe weather threat through the
morning will continue to be tornadoes from low-topped convection.

Outflow boundaries from morning convection will likely determine
where any severe storms may fire later this afternoon into the
evening. The overall best severe parameters will likely be to our
southwest though. Locally heavy rainfall will be a bigger concern
in our area by later today and tonight, with both flash flooding
and main-stem river flooding possible depending on just where the
heavier rain swaths set up.

We will dry out later Thursday through Saturday, but the model
consensus has shifted much farther north with the track of the
upper system once it finally ejects out of northern Mexico or
southwest Texas. Thus shower and thunderstorm chances will return
Sunday as this system moves over or near the area.

Another storm system may affect the area early next week, but the
usual timing differences exist, so pops have been kept on the
lower side for now.

Stayed fairly close to the National Blend of Models forecast.

PREV DISCUSSION... /Issued 1234 AM CDT Wed Apr 28 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  60  73  51 / 100  90  30  10
FSM   78  63  75  53 / 100  90  80  20
MLC   76  61  73  52 / 100  90  60  20
BVO   74  58  73  48 /  90  80  20  10
FYV   73  61  71  47 / 100  90  60  10
BYV   72  61  71  49 / 100  90  60  10
MKO   74  61  73  51 / 100  90  50  10
MIO   71  59  73  49 / 100  90  30  10
F10   74  59  73  51 / 100  90  40  10
HHW   80  63  73  55 /  60 100  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION.....23
Hazardous weather outlook, Apr 28, 4:18 AM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Wed Apr 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Wed Apr 28 2021

...SEVERE STORMS AND FLOODING POSSIBLE THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of Interstate 44.

DISCUSSION...
Several rounds of showers and thunderstorms will move across the
area today into tonight. Moderate to strong low level shear this
morning will result in a continued chance for rotating storms and
possibly a couple tornadoes. Renewed storm development is expected
later this afternoon into this evening, mainly along leftover
outflow boundaries from the morning storms, and also along a cold
front that will be moving into northeast Oklahoma this evening.
All severe hazards will be possible with these storms. The severe
weather threat is expected to diminish by late evening into the
overnight hours.

Widespread rainfall amounts of one to three inches are expected
through tonight, with locally higher amounts to around five
inches possible where persistent heavier bands of storms set up.
This will result in the potential for both flash flooding and
main-stem river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will gradually end from the northwest
Thursday. The main upper level storm system will finally move
northeast out of southwest Texas this weekend, and across our
area by Sunday, bringing a chance for showers and thunderstorms
late Saturday night and Sunday.

Another storm system will keep the chances for showers and
thunderstorms going into early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 28, 4:48 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 AM CDT Wed Apr 28 2021

ARZ010-OKZ068-069-281115-
Washington AR-Adair OK-Cherokee OK-
548 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...ADAIR
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 615 AM CDT...

At 548 AM CDT, a strong thunderstorm was located 7 miles east of
Cherokee Landing State Park, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Stilwell...                       Westville...
Adair State Park...               Proctor...
Christie...                       Maryetta...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Baron...
Clyde...                          Summers...
Morrow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3564 9484 3564 9487 3576 9499 3612 9463
      3584 9435
TIME...MOT...LOC 1048Z 230DEG 30KT 3579 9479
Special weather statement, Apr 28, 4:54 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Wed Apr 28 2021

OKZ065-066-071-281130-
Okmulgee OK-Okfuskee OK-McIntosh OK-
554 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHEASTERN
OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 630 AM CDT...

At 554 AM CDT, a strong thunderstorm was located 4 miles east of
Dustin, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grayson...                        Hanna...
Hoffman...                        Stidham...
Raiford...                        Vivian...
Hitchita...                       Pierce...
Vernon...

This includes Interstate 40 in Oklahoma between mile markers 240 and
255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3557 9579 3531 9555 3516 9598 3529 9598
      3529 9609 3531 9610
TIME...MOT...LOC 1054Z 231DEG 32KT 3529 9595
Special weather statement, Apr 28, 5:03 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT Wed Apr 28 2021

OKZ068-069-072-281130-
Adair OK-Sequoyah OK-Cherokee OK-
603 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 630 AM
CDT...

At 603 AM CDT, a strong thunderstorm was located near Lake Tenkiller
State Park, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Marble City...                    Cookson...
Brushy Lake State Park...         Brushy...
Cherokee Landing State Park...    Bunch...
Lake Tenkiller State Park...      Box...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
and east central Oklahoma.

LAT...LON 3550 9509 3562 9513 3563 9513 3577 9494
      3576 9481 3573 9473 3564 9469 3556 9469
TIME...MOT...LOC 1103Z 235DEG 34KT 3560 9499
Special weather statement, Apr 28, 5:23 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 AM CDT Wed Apr 28 2021

OKZ070-071-281200-
Muskogee OK-McIntosh OK-
623 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH AND CENTRAL MUSKOGEE
COUNTIES UNTIL 700 AM CDT...

At 623 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Council Hill to 4 miles northeast of
Indianola. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Eufaula...                        Checotah...
Oktaha...                         Boynton...
Council Hill...                   Rentiesville...
Stidham...                        Vivian...
Lake Eufaula State Park...        Raiford...
Wainwright...                     Hitchita...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 250 and
273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3555 9577 3555 9572 3562 9571 3573 9552
      3531 9525 3529 9535 3533 9540 3529 9546
      3530 9550 3528 9552 3527 9551 3525 9557
      3522 9560 3523 9562 3524 9560 3525 9563
      3522 9568 3520 9568 3518 9576 3520 9579
TIME...MOT...LOC 1123Z 237DEG 29KT 3555 9571 3521 9572
Special weather statement, Apr 28, 5:47 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 AM CDT Wed Apr 28 2021

ARZ010-281230-
Washington AR-
647 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
730 AM CDT...

At 646 AM CDT, a strong thunderstorm was located 5 miles northwest of
Prairie Grove, moving northeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Prairie Grove...
Tontitown...                      West Fork...
Lincoln...                        Greenland...
Sulphur City...                   Hicks...
Savoy...                          Wedington...
Rhea...                           Hogeye...

This includes Interstate 49 between mile markers 53 and 73.

A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas.

LAT...LON 3593 9403 3591 9448 3610 9450 3610 9439
      3614 9439 3614 9434 3616 9434 3621 9416
      3621 9413
TIME...MOT...LOC 1146Z 244DEG 23KT 3604 9438
Special weather statement, Apr 28, 5:53 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 AM CDT Wed Apr 28 2021

OKZ068-070>074-281245-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
653 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...WESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...SOUTHERN
CHEROKEE AND MUSKOGEE COUNTIES UNTIL 745 AM CDT...

At 653 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Keefeton to 6 miles west of
Enterprise. Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Stigler...                        Fort Gibson...
Warner...                         Vian...
Webbers Falls...                  Whitefield...
Oktaha...                         Braggs...
Tamaha...                         Rentiesville...
Greenleaf State Park...           Pumpkin Center...
Cookson...                        Cherokee Landing State Park...
Lake Tenkiller State Park...      Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 265 and
301.

A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3594 9487 3527 9488 3517 9552 3574 9550
TIME...MOT...LOC 1153Z 228DEG 38KT 3565 9537 3522 9550

The radar

The Western Arkansas radar (KSRX), 102 km away, was scanning. The volume nearest the first event began at 11:58 UTC.

Open the radar archive at this moment

Event by event

15 flash flood, 5 thunderstorm wind, 2 hail, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 28, 6:00 AM CST
Where
Washington County, 2.11 mi E of Elm Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.200, -94.192

Strong thunderstorm wind damaged the roof of a home.

Thunderstorm Wind, Benton

When
April 28, 6:44 AM CST
Where
Benton County, Lowell
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.250, -94.130

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Benton

When
April 28, 7:00 AM CST
Where
Benton County, 4 mi ENE of Rogers
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
36.352, -94.054

Strong thunderstorm wind blew down a tree onto a home.

Flash Flood, Benton

When
April 28, 7:00 AM CST to 11:45 AM CST
Where
Benton County, 2.13 mi ENE of Lake Frances to 2.22 mi ENE of Lake Frances
Cause
Heavy Rain
Reported by
Public
Coordinates
36.145, -94.497

Portions of Highway 16 were impassable due to flood waters and debris.

Flash Flood, Washington

When
April 28, 7:20 AM CST to 11:45 AM CST
Where
Washington County, Elm Spgs to 1.49 mi NNE of Elm Spgs
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.200, -94.230

Numerous roads were flooded in and around Elm Springs. Some vehicles were stranded in the flood water.

Flash Flood, Benton

When
April 28, 7:30 AM CST to 11:45 AM CST
Where
Benton County, Rogers to 1.55 mi NNE of Lowell
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.330, -94.120

Numerous roads were flooded in and around Rogers.

Flash Flood, Washington

When
April 28, 7:35 AM CST to 11:45 AM CST
Where
Washington County, Tontitown to 0.59 mi S of Tontitown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.180, -94.230

Numerous roads were flooded in and around Tontitown.

Flash Flood, Benton

When
April 28, 7:46 AM CST to 11:45 AM CST
Where
Benton County, 3 mi SSW of Bentonville to 2.07 mi WSW of Bentonville Muni Arp
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.330, -94.241

Extensive flooding was reported on the southwest side of town, with cars stranded in the high water.

Thunderstorm Wind, Carroll

When
April 28, 8:15 AM CST
Where
Carroll County, 2.49 mi NW of Oak Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
36.478, -93.457

Strong thunderstorm wind damaged a barn and a couple chicken houses.

Flash Flood, Benton

When
April 28, 8:16 AM CST to 11:45 AM CST
Where
Benton County, 1.32 mi WNW of Bentonville to 2.14 mi WSW of Bentonville Muni Arp
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.380, -94.240

Widespread flooding was reported across Bentonville, with cars stranded in the high water.

Flash Flood, Benton

When
April 28, 8:38 AM CST to 11:45 AM CST
Where
Benton County, 0.26 mi NNW of Siloam Spgs to 0.29 mi NNW of Siloam Spgs
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.184, -94.532

Portions of Main Street were flooded east of Hico Street.

Flash Flood, Benton

When
April 28, 8:40 AM CST to 11:45 AM CST
Where
Benton County, 0.25 mi SW of Garfield to 0.29 mi SSW of Garfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.447, -93.973

Portions of Highway 127 in Garfield were closed due to flooding.

Flash Flood, Benton

When
April 28, 9:00 AM CST to 11:45 AM CST
Where
Benton County, 0.66 mi WSW of Cave Spgs to 0.77 mi SW of Cave Spgs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.267, -94.241

Portions Highway 264 were closed due to flooding.

Flash Flood, Crawford

When
April 28, 12:46 PM CST to 6:45 PM CST
Where
Crawford County, 3.74 mi SW of Mountainburg to 3.99 mi SW of Mountainburg
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.590, -94.215

Portions Highway 282 were closed due to flooding.

Hail, Franklin

When
April 28, 6:42 PM CST
Where
Franklin County, 1.63 mi S of Altus
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.426, -93.771

Golf ball size hail damaged vehicles and homes in Denning.

Hail, Sebastian

When
April 28, 8:25 PM CST
Where
Sebastian County, 2.22 mi S of Enterprise
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.238, -94.424

Quarter size hail was reported in Bonanza.

Thunderstorm Wind, Sebastian

When
April 28, 8:38 PM CST
Where
Sebastian County, 0.53 mi ENE of Dayton
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.122, -94.221

Strong thunderstorm wind blew down trees onto Highway 252 north and northeast of Dayton.

Flash Flood, Sebastian

When
April 28, 9:04 PM CST to 11:30 PM CST
Where
Sebastian County, 0.73 mi NNE of Jenson to 1.48 mi NE of Jenson
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.210, -94.415

Portions of Highway 45 were flooded north of Hackett.

Flood, Crawford

When
April 28, 9:45 PM CST to April 29, 5:00 PM CST
Where
Crawford County, 2.64 mi WSW of Stattler to 2.36 mi SW of Stattler
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.510, -94.440

Lee Creek near Van Buren rose above its flood stage of 401 feet at 10:45 pm CDT on April 28th. The river crested at 409.70 feet at 10:45 am CDT on the 29th, resulting in major flooding. Several homes were flooded, and roads and campgrounds near the river were closed. Monetary damage from this flood is unknown. The river fell below flood stage at 6:00 pm CDT on the 29th.

Flash Flood, Franklin

When
April 28, 9:55 PM CST to 11:30 PM CST
Where
Franklin County, Charleston to 0.91 mi S of Charleston
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.300, -94.030

Portions of Highway 22 were flooded. A home in Charleston was flooded, requiring the resident to be rescued.

Flash Flood, Franklin

When
April 28, 10:30 PM CST to 11:30 PM CST
Where
Franklin County, 0.94 mi WNW of Branch to 0.8 mi WNW of Branch
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.306, -93.965

Highway 41 was flooded at Gammill Street near Branch.

Flood, Crawford

When
April 29, 12:15 AM CST to April 30, 12:00 AM CST
Where
Crawford County, 5.25 mi WNW of Van Buren to 2.36 mi SW of Van Buren
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.450, -94.440

The Arkansas River near Van Buren rose above its flood stage of 22 feet at 1:15 am CDT on April 29th. The river crested at 26.88 feet at 1:30 pm CDT on the 29th, resulting in moderate flooding. Extensive lowland flooding occurred east of the I-540 bridge, and businesses in the floodplain were flooded. Monetary damage from this flood is unknown. The river fell below flood stage at 1:00 am CDT on the 30th.

Flash Flood, Franklin

When
April 29, 3:00 AM CST to 5:15 AM CST
Where
Franklin County, 1.44 mi ENE of Sutherland Xrds to 5.72 mi SSW of Lonelm
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.536, -93.745

Widespread flooding was reported across the northern half of Franklin County, with a couple of bridges washed out. Several water rescues also occurred.

Flash Flood, Crawford

When
April 29, 5:06 AM CST to 5:15 AM CST
Where
Crawford County, 4.53 mi SSW of Stattler to 3.27 mi N of Davidson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.467, -94.424

Several residents of an apartment complex in Alma were trapped by flood water, and had to be rescued. Numerous roads were flooded across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949941, 949888, 949936, 953574, 953568, 953567, 953569, 953575, 949931, 953576, 953578, 953582, 953585, 953595, 949932, 949934, 949935, 953647, 956905, 953648, 953651, 956904, 953659, 953660.